Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 211, NWS Jackson, KY

June 15, 2011Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2011, 11:28 AM EDT for Pulaski County, Rockcastle County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 11:28 AM EDT (15:28 UTC)
Expired
Jun 15, 2011, 11:49 AM EDT
In force
21 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS53 KJKL 151528
SVRJKL
KYC199-203-151600-
/O.NEW.KJKL.SV.W.0211.110615T1528Z-110615T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1128 AM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL NOON EDT

* AT 1127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF PULASKI...OR 14 MILES NORTH OF SOMERSET...AND MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...PULASKI...BOBTOWN...WOODSTOCK...BANDY...BEE LICK...
  WILLAILLA...QUAIL...OTTOWA...LEVEL GREEN...INDIAN LAKES PARK...GUM
  SULPHUR...BROMO...BLOSS...SPIRO...WABP...BRODHEAD...HANSFORD...
  MARETBURG AND CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3736 8458 3736 8456 3735 8451 3747 8447
      3749 8446 3748 8439 3737 8428 3719 8432
      3718 8478 3721 8480
TIME...MOT...LOC 1528Z 255DEG 35KT 3727 8469
WIND...HAIL 60MPH 1.00IN

$$

RAY
3 follow-up statements
963 
WWUS53 KJKL 151541
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1141 AM EDT WED JUN 15 2011

KYC199-203-151600-
/O.CON.KJKL.SV.W.0211.000000T0000Z-110615T1600Z/
ROCKCASTLE KY-PULASKI KY-
1141 AM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PULASKI AND WESTERN ROCKCASTLE COUNTIES UNTIL NOON EDT...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BEE LICK...OR 11 MILES WEST OF
MOUNT VERNON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...BEE LICK...WILLAILLA...QUAIL...LEVEL GREEN...
  OTTOWA...BROMO...INDIAN LAKES PARK...BLOSS...GUM SULPHUR...
  HANSFORD...WABP...SPIRO...CEDARVILLE...BRODHEAD...PONGO...
  MARETBURG...HIATT...WELLHOPE AND LAKE LINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3736 8458 3736 8456 3735 8451 3747 8447
      3749 8446 3748 8439 3737 8428 3719 8432
      3718 8478 3721 8480
TIME...MOT...LOC 1541Z 248DEG 38KT 3735 8453
WIND...HAIL 60MPH 0.75IN

$$

RAY
031 
WWUS53 KJKL 151545
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1145 AM EDT WED JUN 15 2011

KYC199-151555-
/O.CAN.KJKL.SV.W.0211.000000T0000Z-110615T1600Z/
PULASKI KY-
1145 AM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3735 8451 3749 8446 3748 8439 3737 8428
      3719 8432 3719 8433 3725 8440 3734 8452
TIME...MOT...LOC 1545Z 248DEG 38KT 3736 8448

$$

KYC203-151600-
/O.CON.KJKL.SV.W.0211.000000T0000Z-110615T1600Z/
ROCKCASTLE KY-
1145 AM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ROCKCASTLE COUNTY UNTIL NOON EDT...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR OTTOWA...OR 8 MILES WEST OF
MOUNT VERNON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...OTTOWA...BROMO...INDIAN LAKES PARK...BLOSS...GUM
  SULPHUR...HANSFORD...WABP...SPIRO...CEDARVILLE...BRODHEAD...
  PONGO...MARETBURG...HIATT...WELLHOPE...LAKE LINVILLE...RENFRO
  VALLEY...BURR AND MUELLERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3735 8451 3749 8446 3748 8439 3737 8428
      3719 8432 3719 8433 3725 8440 3734 8452
TIME...MOT...LOC 1545Z 248DEG 38KT 3736 8448
WIND...HAIL 60MPH 0.75IN

$$

RAY
543 
WWUS53 KJKL 151549
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1149 AM EDT WED JUN 15 2011

KYC203-151559-
/O.CAN.KJKL.SV.W.0211.000000T0000Z-110615T1600Z/
ROCKCASTLE KY-
1149 AM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKCASTLE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3735 8451 3749 8446 3748 8439 3737 8428
      3719 8432 3719 8433 3725 8440 3734 8452
TIME...MOT...LOC 1549Z 248DEG 38KT 3737 8443

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:50 AM EDT, 38 minutes earlier.

Area forecast discussion, Jun 15, 10:50 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT WED JUN 15 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

MESOSCALE UPDATE...

14Z SFC ANALYSIS SHOWS HIGH PRESSURE RETREATING OFF TO THE EAST IN
THE FACE OF AN APPROACHING WARM FRONT THAT RUNS SOUTHEAST FROM A
HEALTHY LOW CENTERED OVER EASTERN IOWA. ALONG THIS BOUNDARY...THE
TRAIN OF MCS ACTIVITY CONTINUES THIS MORNING WITH THE REMNANTS OF ONE
THAT MOVED OUT SOUTHERN INDIANA RENEWING ITSELF OVER SOUTH CENTRAL
KENTUCKY. THIS WILL BE MERGED WITH THE NEXT ONE THAT CAME OUT OF
ILLINOIS LATE LAST NIGHT SO IT LOOKS LIKE A STORMY PERIOD ON TAP FOR
EAST KENTUCKY INTO THE EVENING. WITH THE CLOUD TOPS CONTINUING TO
COOL AND A MORE FAVORABLE UPPER LEVEL ENVIRONMENT...AND GREATER
DIURNALLY DRIVEN INSTABILITY...WITH TIME EXPECT THESE CLUSTERS TO
HOLD TOGETHER AND SLOWLY MOVE THROUGH EAST KENTUCKY DURING THE LATE
MORNING AND FOR THE FIRST PART OF THE AFTERNOON. THE NEXT QUESTION IS
WHETHER THE CLUSTERS ARE FED FROM BEHIND AND JUST SLOWLY CLEARS FROM
WEST TO EAST OR ANOTHER BATCH DEVELOPS A FEW HOURS BEHIND...IN THEIR
WAKE. HAVE DRAWN THE WEATHER GRIDS AND HOURLY POP GRIDS TO REFLECT
THIS LATTER THINKING ON TIMING AND STORM MOTION. THE SLOW NATURE OF
THE CORE SYSTEM WILL ALSO MAKE HEAVY RAIN A POTENTIAL SO WILL UPDATE
THE HWO TO INCLUDE THIS AND ALSO ADD MENTION IN THE ZONES. IT LOOKS
LIKE GUSTY WINDS AND HAIL WILL BE A DISTINCT POSSIBILITY AS THESE
CLUSTERS PASS SO HAVE ALSO INCLUDED THAT INTO THE WX GRIDS. SEVERE
WEATHER MAY BE MITIGATED BY THE DENSE OVERCAST THAT HAS OVERSPREAD
EAST KENTUCKY LIMITING INSOLATION AND INSTABILITY...BUT CERTAINLY
THESE STORMS WILL BE STRONG. ACCORDINGLY...WILL MAINTAIN THE SEVERE
WORDING IN THE HWO AS WELL AS ADD MENTION OF THE PROPENSITY FOR
LIGHTNING WITH THE STORMS. HAVE ALSO NUDGE FORECAST HIGHS DOWN TODAY
GIVEN THE CLOUDS AND INBOUND PCPN. UPDATES WILL BE ISSUED SHORTLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH FRIDAY/

DECENT AGREEMENT EXISTS BETWEEN THE GFS AND SREF MODELS FOR DAYS 1-3
OF THE FORECAST. THE OVERALL MODEL CONSENSUS SUGGESTED THAT A RIDGE
OF HIGH PRESSURE THAT HAS BEEN IN PLACE ACROSS THE OHIO VALLEY THE
PAST FEW DAYS...WILL FINALLY BEGIN BREAKING DOWN LATER TODAY. THE
PRIMARY WEATHER CONCERN FOR TODAY WILL BE TWO LARGE COMPLEXES OF
THUNDERSTORMS ONGOING ACROSS WESTERN ILLINOIS AND SOUTHERN MISSOURI.
BASED ON THE LATEST GFS AND SREF MODELS...THESE THUNDERSTORM CLUSTERS
WILL CONSOLIDATE OVER SOUTHERN ILLINOIS AND THE MISSOURI BOOT HEEL
REGIONS...BEFORE MOVING ACROSS THE LOWER OHIO AND UPPER TENNESSEE
VALLEYS THIS AFTERNOON. BASED ON CURRENT SATELLITE IMAGERY...THIS
SEEMS LIKE A REASONABLE SCENARIO. MADE A FEW CHANGES TO THE FORECAST
FOR TODAY AND EARLY TOMORROW...MAINLY TO INCREASE THE OVERALL AREAL
COVERAGE OF SHOWERS AND STORMS AS THE AFOREMENTIONED MCSS
CONSOLIDATE. ALSO SLOWED DOWN THE EASTWARD PROGRESSION OF THE
THUNDERSTORM COMPLEX AS THE GFS AND SREF ARE IN GOOD AGREEMENT ON
THIS. THAT BEING SAID...THE MODIFIED FORECAST WILL FEATURE A 3-6 HOUR
LONGER PERIOD OF RAIN TODAY AND TONIGHT. THE IMPETUS FOR ALL OF THIS
ACTIVITY WILL BE A SLOW MOVING WARM FRONT...AS IT MOVES OUT OF THE
SOUTHERN MISSISSIPPI VALLEY AND NORTHEASTWARD ACROSS THE TENNESSEE
AND OHIO VALLEYS RESPECTIVELY. THE PRESENCE OF THIS BOUNDARY WILL
KEEP AT LEAST A SMALL CHANCE OF RAIN IN THE FORECAST FOR EASTERN
KENTUCKY THROUGH THE END OF THE WEEK. THE MAIN AXIS OF PRECIPITATION
WILL SHIFT NORTHEASTWARD AS THE WEEK PROGRESSES...WITH SHOWERS AND
STORMS LIKELY CONFINED TO THE EASTERN THIRD OF THE FORECAST AREA BY
THE END OF THE WEEK. PRECIPITATION CHANCES WILL ALSO DECREASE...AS
WINDS SHIFT TO THE WEST...WHICH WILL CUT DOWN ON MOISTURE ADVECTION
INTO THE AREA AND UPSLOPE FLOW. ALSO INCREASED THE AMOUNT OF CLOUD
COVER EXPECTED...ACCOUNTING FOR THE SLOWER EASTWARD PROGRESSION OF
THE AFOREMENTIONED FRONTAL BOUNDARY AND LONGER PERIOD OF SHOWERS AND
STORMS THAT WAS INCORPORATED INTO THE FORECAST.

WENT CLOSE TO THE COOLER MOS NUMBERS FOR DAYTIME HIGHS THROUGH
FRIDAY...AS THIS JIVES WELL WITH TEMPERATURE TRENDS FROM THE PAST FEW
DAYS. EXTENSIVE CLOUD COVER AND THE LONGER DURATION OF RAIN EXPECTED
WILL ALSO ACT TO KEEP TEMPERATURES COOLER THAN THE WARMER METMOS
HIGHS TODAY THROUGH FRIDAY. OTHER THAN A FEW TWEAKS HERE AND
THERE...THE DEWPOINT...RH...AND WIND FORECAST WERE ALREADY IN PRETTY
GOOD SHAPE.

.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/

THE MODELS ARE IN DECENT AGREEMENT THROUGH MONDAY AND THEN BEGIN TO
DIVERGE. AS SUCH...AFTER MONDAY...CONFIDENCE GOES DOWN QUITE A BIT.
FROM FRIDAY NIGHT THROUGH SUNDAY MORNING...A WARM FRONTAL BOUNDARY
WILL BE DRAPED ACROSS EASTERN KENTUCKY AS AN UPPER RIDE OVER THE
CENTRAL US WILL BE TRYING TO PUSH TO THE EAST. THE REST OF THE
PERIOD...EASTERN KENTUCKY WILL BE IN THE WARM SECTOR WITH A WARM
FRONT WELL TO THE NORTH AND A COLD FRONT WELL TO THE WEST. THE
MODELS START TO DIVERGE AS TO THE TIMING A STRENGTH OF AN UPPER LOW
WHICH THE GFS HAS LOCATED OVER NORTHEASTERN COLORADO WITH SOME
STRONG RIDGING OVER KENTUCKY ON TUESDAY MORNING WHILE THE GFS HAS
THE UPPER LOW OVER NORTHERN MINNESOTA WITH A TROUGH APPROACHING THE
AREA. WILL FAVOR THE SLOWER TIMING OF THE ECMWF FOR NOW. IN
GENERAL...DID NOT WANT TO MAKE TOO MANY CHANGES IN THE EXTENDED DUE
TO THE MODEL DIFFERENCES AND THE RUN TO RUN INCONSISTENCIES...SO
JUST ADJUSTED BASED ON THE LATEST MODEL TRENDS.

&&

.AVIATION.../12Z TO 12Z/

CLOUDS WILL THICKEN AND LOWER AS A FRONTAL SYSTEM APPROACHES FROM
THE WEST. THE MODELS ARE SHOWING A SHORT WAVE MOVING THROUGH THE AREA
AROUND 12Z AND THEN ANOTHER TROUGH APPROACHING IN THE AFTERNOON. THE
CURRENT RADAR IS SHOWING SOME THUNDERSTORMS APPROACHING FROM THE
WEST. CURRENT THINKING IS THE THUNDERSTORMS WILL LOOSE SOME OF THEIR
STEAM AS THEY MOVE INTO DRIER LOW LEVEL AIR AND THEN THE MAIN PUSH
WILL BE LATE THIS AFTERNOON. THIS IS IN GOOD AGREEMENT WITH THE 6 GMT
NAM OUTPUT. THE NAM BUFR SOUNDINGS WERE ALSO INDICATING VERY UNSTABLE
AIR FOR THIS AFTERNOON. PART OF THE PROBLEM FOR THUNDERSTORMS FORMING
TODAY IS THAT THE LOW LEVELS ARE A BIT DRY AND THERE IS SOME CAPPING.
IF THUNDERSTORMS GET GOING...THEY WILL COULD BE STRONG TO
SEVERE...HOWEVER THE QUESTION IS WILL THEY GET GOING AND WHEN. PUT SOME
STRONG GUSTY WIND AND HAIL IN THE TAFS FOR THE AFTERNOON
THUNDERSTORMS DUE TO THE VERY UNSTABLE CONDITIONS AND FAVORABLE
SHEAR. EXPECT SOME ISOLATED THUNDERSTORMS TO BE POSSIBLE THROUGH 6Z
AND THEN FOR SOME LOW CIGS AND VSBY WITH FOG...ESPECIALLY FOR AREAS
THAT GET A LOT OF RAIN THIS AFTERNOON AND EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR/GREIF
LONG TERM....JJ
AVIATION...JJ
Hazardous weather outlook, Jun 15, 11:00 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT WED JUN 15 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1100 AM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS EAST KENTUCKY TODAY AND TONIGHT. A
FEW STORMS THIS AFTERNOON AND EVENING COULD PRODUCE LARGE HAIL AND
DAMAGING WINDS. LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH ANY OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH LATE SUNDAY
NIGHT AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF EXCESSIVE RAIN...
LARGE HAIL OR WIND DAMAGE TO THE JACKSON WEATHER OFFICE.

AR/GREIF

In the hours before

Special weather statement, Jun 15, 11:07 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1107 AM EDT WED JUN 15 2011

KYZ068-069-079-083-084-151600-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-JACKSON-
1107 AM EDT WED JUN 15 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH NOON EDT WEDNESDAY...

   NORTHWESTERN JACKSON...
   ROCKCASTLE...
   PULASKI...
   WAYNE AND
   WEST CENTRAL MCCREARY.

AT 1104 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES SOUTHWEST OF STANFORD TO 23 MILES
NORTHWEST OF MONTICELLO TO 10 MILES WEST OF ALBANY...MOVING EAST AT
35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MAGNUM AROUND
1125 AM EDT...ZULA AROUND 1130 AM EDT...MONTICELLO AROUND 1135 AM
EDT...SOMERSET AROUND 1145 AM EDT...MOUNT VERNON 1150 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:38 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Powell, Wolfe23 min
Jun 15, 4:10 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Rowan35 min
Jun 15, 4:26 PM EDTTornado WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.